Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 55, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 10, 2022, 8:49 AM CDT for Jackson County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2022, 8:49 AM CDT (13:49 UTC)
- Expired
- Aug 10, 2022, 11:40 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Jackson County, MS
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 9:03 AM CDT | FLASH FLOOD | 2 Sse Moss Point, MS | REPORTS OF ROAD FLOODING AT FREDERIK ST AND ROSE DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1766 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WGUS54 KLIX 101349
FFWLIX
MSC059-101700-
/O.NEW.KLIX.FF.W.0055.220810T1349Z-220810T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
849 AM CDT Wed Aug 10 2022
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Southeastern Jackson County in southern Mississippi...
* Until noon CDT.
* At 849 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain in Water may be entering homes soon. . Between 2.5 and
7 inches of rain have fallen. Additional rainfall amounts of 1 to
3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Moss Point, Escatawpa, Gautier, Helena, Hickory Hills and
Vancleave.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 62 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3036 8867 3048 8865 3053 8854 3051 8845
3032 8850 3033 8851 3035 8851 3034 8852
3035 8858 3037 8859 3037 8860 3036 8859
3036 8860 3038 8861 3037 8861 3036 8861
3037 8862 3036 8862
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CAB2 follow-up statements
161
WGUS74 KLIX 101455
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
955 AM CDT Wed Aug 10 2022
MSC059-101700-
/O.CON.KLIX.FF.W.0055.000000T0000Z-220810T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson MS-
955 AM CDT Wed Aug 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY FOR
SOUTHEASTERN JACKSON COUNTY...
At 955 AM CDT, Emergency management reported flash flooding from the
earlier heavy rain. Multiple roadways are flooded in Moss Point,
including Frederik Street and Rose Drive. Between 3 and 7 inches of
rain have fallen. Additional rainfall amounts up to one-half inch
are possible in the warned area. Flash flooding is already occurring.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Moss Point, Escatawpa, Gautier and Helena.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 65 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3040 8865 3052 8852 3051 8845 3032 8850
3033 8851 3035 8851 3034 8852 3035 8855
3037 8857 3037 8859 3037 8860 3036 8859
3036 8860 3038 8861 3036 8861 3038 8862
3037 8862 3036 8862
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JRK011
WGUS74 KLIX 101640
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
1140 AM CDT Wed Aug 10 2022
MSC059-101650-
/O.CAN.KLIX.FF.W.0055.000000T0000Z-220810T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson MS-
1140 AM CDT Wed Aug 10 2022
...FLASH FLOOD WARNING FOR SOUTHEASTERN JACKSON COUNTY HAS BEEN
REPLACED WITH A FLOOD ADVISORY...
The flash flood threat has ended as heavy rain from earlier this
morning has tapered off.
LAT...LON 3040 8865 3052 8852 3051 8845 3032 8850
3033 8851 3035 8851 3034 8852 3035 8855
3037 8857 3037 8859 3037 8860 3036 8859
3036 8860 3038 8861 3036 8861 3038 8862
3037 8862 3036 8862
$$
JRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 4:11 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 10, 4:11 AM CDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
411 AM CDT Wed Aug 10 2022
.SHORT TERM (Today through Friday)...
At the risk of sounding repetitive, another day of high rain
chances is on tap for the area. Once again, these storms can
easily produce hourly rainfall rates that will be capable of
causing flooding issues. Short term models are consistent on
showing this activity likely beginning earlier than yesterday with
some heavy rainfall moving into the Mississippi coastal counties
around daybreak before filling in more across the area by the
afternoon hours. While it is very likely that some areas see heavy
rainfall, the somewhat chaotic setup to the rainfall has been
helping keep the problem areas to a minimum. That said, deep
tropical moisture associated with a tropical wave and persistent
onshore flow will surely keep the level of concern elevated. The
entire forecast area is outlooked for a slight risk of excessive
rainfall through today as storms that develop today could once
again easily produce rainfall rates of 2 to 3 inches per hour.
Much of the same is expected tomorrow as a boundary currently
situated over the southern Plains moves toward the area,
potentially helping to act as a focus for the rainfall should it
make enough progress. Once again the potential will certainly be
there for heavy rainfall with the locations being much harder to
pinpoint. The area is outlooked for a marginal risk of excessive
rainfall for tomorrow but could certainly be upgraded given
rainfall that occurs today. On that same note, held off on a flood
watch of any kind but that could be needed as well given rainfall
that occurs today.
In addition to the rainfall concerns, a coastal flood advisory
remains in effect through midday Thursday due to the persistent
onshore flow. This is mainly for issues that may develop during
the normal high tide periods.
.LONG TERM (Saturday and beyond)...
Persistent ridging over the central Rockies will slide slightly
east and south by the end of the week. This will place our area on
the eastern periphery bringing a period of northerly flow into
the area. Due to this, the focus for the shower and thunderstorm
activity over the weekend will shift somewhat from a heavy
rainfall threat to more strong storms with wind gust potential.
Rain chances should moderate back to more normal summertime
expectations as we move into next week as the ridge moves closer
to the area.
&&
.AVIATION...
Mostly VFR conditions across the area terminals this morning with
some occasional MVFR periods mainly due to low ceilings. Cannot
rule out the possibility of some lowering visibilities before
sunrise but so far it has not materialized. The most likely
locations would be at KMCB and KBTR. After daybreak, focus will
shift to showers and thunderstorm activity with all terminals
likely to see some impacts during the day.
&&
.MARINE...
Onshore flow will continue over the coastal waters through much of
the weekend with only a small reprieve on Saturday. This, in
combination with the spring tide is likely to cause some minor
coastal flooding issues and a coastal flood advisory remains in
effect through midday tomorrow. In addition, shower and
thunderstorm activity over the coastal waters will bring increased
winds and seas along with the possibility of waterspouts.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 85 70 85 69 / 80 40 90 30
BTR 90 73 87 72 / 80 40 100 30
ASD 88 73 87 72 / 90 60 90 40
MSY 87 76 87 75 / 90 60 90 50
GPT 87 74 87 73 / 70 60 90 50
PQL 87 73 87 73 / 80 60 90 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 1 PM CDT Thursday for LAZ066>070-
076-078.
GM...None.
MS...Coastal Flood Advisory until 1 PM CDT Thursday for MSZ080>082.
GM...None.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:50 PM CDT | Special Weather Statement | LIX | Pearl River | 25 min |
| Aug 10, 5:50 AM CDT | Areal Flood Advisory | LIX | Jackson | 3 hr |
| Aug 10, 11:40 AM CDT | Areal Flood Advisory | LIX | Jackson | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.